zbMATH — the first resource for mathematics

Metric properties of Engel series expansions of Laurent series. (English) Zbl 0939.11029
The authors define for a formal Laurent series over finite field its “Engel type” expansion. Then they define a probability measure on the valuation ideal, using the Haar measure on the ring of all formal Laurent series. In Theorem 1 are stated some results for almost all elements of this valuation ideal, concerning “digits” of this “Engel type” expansion. Theorem 2 gives another type of probabilistic results for these digits. The proofs are based on the probabilistic methods used in the valuation ideal equipped with a probability measure.

11K55 Metric theory of other algorithms and expansions; measure and Hausdorff dimension
11T06 Polynomials over finite fields
Full Text: EuDML
[1] ARTIN E.: Quadratische Korper in Gebiete der hoheren Kongruenzen, I-II. Math. Z. 19 (1924), 153-246. · JFM 50.0107.01
[2] ERDOS P.-RÉNYI A.-SZUSZ P.: On Engel’s and Sylvester’s series. Ann. Univ. Sci. Budapest. Eötvös Sect. Math. 1 (1958), 7-12. · Zbl 0107.27002
[3] FELLER W.: An Introduction to Probability Theory and its Applications, Vol. 1. (3rd, J. Wiley, New York, 1968. · Zbl 0155.23101
[4] FELLER W.: An Introduction to Probability Theory and its Applications, Vol. 2. J. Wiley, New York, 1966. · Zbl 0138.10207
[5] GALAMBOS J.: Representations of Real Numbers by Infinite Series. Springer-Verlag, Berlin-Heidelberg-New York, 1976. · Zbl 0322.10002
[6] JONES W. B.-THRON W. J.: Continued Fractions. Addison-Wesley, London-Amsterdam-Don Mills-Sydney-Tokyo, 1980. · Zbl 0603.30009
[7] KHINTCHINE A. Y.: Metrische Kettenbruchprobleme. Compositio Math. 1 (1935), 361-382. · Zbl 0010.34101
[8] KNOPFMACHER A.-KNOPFMACHER J.: Inverse polynomial expansions of Laurent series, I-II. Constr. Approx. 4 (1988), 379-389; J. Comput. Appl. Math. 28 (1989), 249-257. · Zbl 0659.41024
[9] KNOPFMACHER A.-KNOPFMACHER J.: Metric properties of algorithms inducing Lüroth series expansions of Laurent series. Asterisque 209 (1992), 237-246. · Zbl 0788.11031
[10] KNOPFMACHER J.: Ergodic properties of some inverse polynomial series expansions of Laurent series. Acta Math. Hungar. 60 (1992), 241-246. · Zbl 0774.11073
[11] MAGNUS A.: Certain continued fractions associated with the Padé table. Math. Z. 78 (1962), 361-374. · Zbl 0104.05102
[12] MAGNUS A.: p-fractions and the Pade table. Rocky Mountain J. Math. 4 (1974), 257-259. · Zbl 0293.41016
[13] PAYSANT-LEROUX R.-DUBOIS E.: Algorithme de Jacobi-Perron dans un corps de séries formelles. C. R. Acad. Sci. Paris Ser. A 272 (1971), 564-566. · Zbl 0213.06301
[14] PAYSANT-LEROUX R.-DUBOIS E.: Étude metrique de l’algorithme de Jacobi-Perron dan un corps dé series formelles. C. R. Acad. Sci. Paris Sér. A 275 (1972), 683-686. · Zbl 0254.10046
[15] PERRON O.: Irrationalzahlen. W. de Gruyter, Berlin, 1939. · Zbl 0022.12306
[16] RENYI A.: A new approach to the theory of Engel’s series. Ann. Univ. Sci. Budapest. Eötvös Sect. Math. 5 (1962), 25-32.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.